07-08-05, 07:49 AM
I have a friend who is on a mood stabilizer and an antidepressant. She is sexually active and complained to her doctor about the sexual side effects of her medication.
I am not sure exactly what the combination is that she takes nor do I know what kind of doctor she is seeing..gyn or other.
Anyway....ahemm....when she told her doctor,..... she gave her viagra to help her....you know. She said her doctor told her that she prescribes it to women more than she does men.
Has anyone ever heard of this?
I was not aware that many women took viagra.
And I was not aware that it could be given along with an antidepressant.
I have not heard of viagra given to women, but I do know there are several womans version of "viagra" taken daily. And I had heard that they can be taken with zoloft to reduce sexual side effects. However, I think the combination can increase blood pressure? Something interesting to look into...
I have heard of it, but just sensationalized sort of stuff. I am quite curious is anyone knows more
07-08-05, 10:16 AM
Hummmm, wow, I've never heard of women taking viagra, either. But, nothing surprises me.
I was just at the doctors today and asked her about it. She said some doctors swear by it, she personally thinks that it doesn't work very well for women and the risks are dangerous because it's tested for MEN. She did say there were women specific versions but some doctors still give the viagra to women. Plus she said that if low limbido was caused by a drug, adding another to a mix could get hairy.
07-09-05, 07:08 PM
i took a viagra pill once just to see what effect it has. i was alone at the time but that's neither here nor there..... anyway, all that happened was my cheeks flushed, my nose got a bit congested and i could feel my heartbeat at/in my eyes. i felt no effects whatsoever in any region south of my neck. oh yeah, i'm female. sorry. forgot to mention the relevence of this post.
07-10-05, 07:57 PM
I've heard of women taking viagra but curious as to why the doctor added a med to stop the side effect of another med. Think they would try switching to a different antidepressant first and see if that worked instead of adding another drug.
07-10-05, 08:26 PM
maffiakiddo...I wondered that too.
She has been on many different kinds of antidepressants since I have known her...and several mood stabilizers too. The ones she takes now are really helping her, so maybe that is why they worked it that way.
Since making this thread, I googled the question. There seems to be a lot of controversy surrounding the use of viagra for women. But I did read that some doctors prescribe it for those on ssri's.
I have never heard of this either but it seems to me as if doctors are trying anything anymore. If it helps her thats great!!!
07-17-05, 04:44 PM
Hmm, that's interesting. I've never heard of that. I also wasn't aware that there were female versions of Viagra. Does anybody know what they are called?
Every antidepressant I've been on seems to have some sort of negative sexual side effect.
07-25-05, 08:25 AM
I have heard of it... but I have never seen a patient that says it makes much of a difference. I think the smarter course of action would have been to re-eval her meds and look at something like Wellbutrin which has little to no sexual side effects.